I started taking Prozac a week ago and I’m experiencing the side effects but I wanted to know if this is just a adjustment or when do I know they aren’t working
Side effects of my pills?
Question posted by shinasjennie on 25 March 2022
Last updated on 28 March 2022 by WildcatVet
This is from the literature regarding Prozac:
"Prozac does not have a rapid or immediate effect on mood, but once it does achieve consistent levels in the body, it is a highly effective medication. Many patients see some improvement on Prozac right away, but most people notice the antidepressant effects after 2-4 weeks of daily use."
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
Generally, you should give the medication a "fair trial" of 4-8 weeks before you feel that the drug has become fully effective. If after a couple of weeks you feel no improvement let your doctor know. You didn't say what dosage you're taking but if it's a low initial dose you may need an adjustment.
I hope this helps but if you have more questions always feel free to post again, okay?
It can take 6-8 weeks for antidepressants to kick in. For some it is much sooner. The first few weeks can be hard with side effects but hang in there! It does pass and there is light at the end of the tunnel.
- Prozac uses and safety info
- Prozac prescribing info & package insert (for Health Professionals)
- Side effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.